SMITH & NEPHEW, INC. TWINFIX ULTRA HA 4.5 W/2 UB (WH & BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72202597 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/31/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a rotator cuff surgery, it was noticed that the twinfix anchor deformed and broke.Some of the anchor was removed, broken pieces were left inside the patient.The procedure was resumed, after a 20-minute delay, using an equivalent s+n back up device.The back-up device was used in the originally drilled bone hole, so no void was left in the patient.No additional anesthesia was needed.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference number: (b)(4).H2: h3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a rotator cuff surgery, it was noticed that the twinfix anchor deformed and broke.Some of the anchor was removed, but it is unknown if some broken pieces were left inside the patient.The procedure was resumed, after a 20-minute delay, using an equivalent s+n back up device.The back-up device was used in the originally drilled bone hole, so no void was left in the patient.No additional anesthesia was needed.No further complications were reported.
Additional Manufacturer Narrative
H11: h2: additional information on: b5 (describe event or problem), h6 (clinical code and impact code).
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The insertion device and sutures were returned with heavy bio debris but no visible defect.The anchor is fractured.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an inadvertent impact event that may have occurred during device transportation, rough shipping and handling, or at the customer site, as well as the application of an unintended, inappropriate, or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.